Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Jan 16, 2026, 1:02 PM CST for 33 counties in Texas. It took effect at Jan 17, 2026, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2026, 1:02 PM CST (19:02 UTC)
- In effect from
- Jan 17, 2026, 10:00 AM CST
- Expired
- Jan 17, 2026, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035 WWUS84 KEWX 161902 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 102 PM CST Fri Jan 16 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY... .Gusty north winds and dry air along with increasing fire danger will lead to critical fire weather conditions across all of south central Texas on Saturday. TXZ171>173-183>194-202>209-217>225-228-170700- /O.NEW.KEWX.FW.W.0001.260117T1600Z-260118T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 102 PM CST Fri Jan 16 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CST SATURDAY FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CST Saturday. * AFFECTED AREA...All of south central Texas. * TIMING...From 10 AM to 8 PM CST Saturday. * WINDS...North to Northeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
232 WWUS84 KEWX 170605 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1205 AM CST Sat Jan 17 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .Gusty north winds and dry air along with increasing fire danger will lead to critical fire weather conditions across all of South Central Texas today. TXZ171>173-183>194-202>209-217>225-228-180200- /O.CON.KEWX.FW.W.0001.260117T1600Z-260118T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1205 AM CST Sat Jan 17 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...All of South Central Texas. * TIMING...From 10 AM this morning to 8 PM CST this evening. * WINDS...North to northeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
358 WWUS84 KEWX 171934 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 134 PM CST Sat Jan 17 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .Gusty north winds and dry air along with increasing fire danger will continue critical fire weather conditions across all of South Central Texas today. TXZ171>173-183>194-202>209-217>225-228-180200- /O.CON.KEWX.FW.W.0001.000000T0000Z-260118T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 134 PM CST Sat Jan 17 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...All of South Central Texas. * TIMING...Until 8 PM CST this evening. * WINDS...Northeast 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Jan 16, 12:55 PM CST, 7 minutes earlier. Its key messages:
- Fire weather concerns continue Friday and Saturday.
- A widespread freeze in store Saturday night into Sunday morning with lows mainly in the 20s.
- Rain chances return to most areas late Tuesday into early Wednesday, with the higher rainfall amounts aimed at the coastal plains region.
Area forecast discussion, Jan 16, 12:55 PM CST, 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1255 PM CST Fri Jan 16 2026 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... - Fire weather concerns continue Friday and Saturday. - A widespread freeze in store Saturday night into Sunday morning with lows mainly in the 20s. - Rain chances return to most areas late Tuesday into early Wednesday, with the higher rainfall amounts aimed at the coastal plains region. && .SHORT TERM... (Tonight through Saturday night) Issued at 1248 PM CST Fri Jan 16 2026 Early afternoon observations show temperatures have warmed into the 60s to near 70 across south central Texas as a cold front drops southward through western and north Texas. The front will continue to move southward this afternoon and cold air advection will halt or reverse the morning temperature trends over the southern Edwards Plateau into the Hill Country. These areas are still on track to peak in the lower to mid 60s, while plenty of sunshine will boost temperatures into the upper 60s to mid 70s elsewhere. Behind the cold front, gusty north winds will persist through most of this evening, then gradually diminish into Saturday morning. Cold air advection will be enough to drop lows to at or below freezing over most of the Hill Country and southern Edwards Plateau, with mid 30s to near 40 elsewhere. On Saturday, high pressure remains intact and strengthens during the late morning and afternoon as another surge of cool air drops into the southern U.S. plains. Highs will peak in the 50s for most locations, except near 60 degrees along the Rio Grande. The gusty north winds and dry air will continue to result in increasing fire weather concerns on Saturday. Please see the below Fire Weather section for more information. Northerly winds remain gusty through early evening on Saturday, then decrease through the overnight hours. With very dry air in place (dewpoints in the single digits and teens) and decreasing winds, radiational cooling will take place. Look for overnight lows in the 20s for most spots, with some upper teens possible in the wind-protected valleys of the Hill Country. A Freeze Warning will be needed for those counties yet to see a widespread freeze this year. && .LONG TERM... (Sunday through next Friday) Issued at 1248 PM CST Fri Jan 16 2026 Highs on Sunday will nudge upward slightly as south to southwest winds quickly return during the afternoon hours. We still expect temperatures to remain below climatological normals for this time of year, with mid 50s to lower 60s in store. Southerly flow in the lower levels continues into Monday, but another front is noted across north Texas. Will monitor this front for the possibility of lower daytime highs across portions of the Hill Country eastward into the I-35 corridor from near Austin northward. We opted to bump cloud cover up a bit across the coastal plains as some moisture begins to move northward. Some weak disturbances will move in from the southwest and this will aid in some light rain developing over the Rio Grande plains south of Del Rio Tuesday morning. Rain chances (albeit initially fairly low) will gradually spread east and northeast into the I-35 corridor and coastal plains by Wednesday morning. For now it appears the best opportunity for rain will occur Wednesday afternoon and evening over the coastal plains region where moisture levels and stronger warm air advection will align. Rain chances will largely shift east of the region Thursday, with expected total rainfall amounts ranging from near 0.25" along I-35 to near 1" in the coastal plains. Zonal flow aloft will result in a warming and drying trend on Thursday and Friday. && .AVIATION... (12Z TAFS) Issued at 446 AM CST Fri Jan 16 2026 VFR flying conditions will continue under mostly to completely clear skies through the coming TAF period. A cold front will move through the region this afternoon bringing strong, gusty northerly winds. The gusts should fall off late this evening with sustained speeds staying around 10 kts. There is some guidance showing speeds dropping below 10 kts during the overnight hours, but we will keep the higher speeds in the TAFs. Another surge of cold air Saturday will increase winds again by late morning continuing through the end of the period. && .FIRE WEATHER... Issued at 1248 PM CST Fri Jan 16 2026 A Rangeland Fire Danger statement remains in effect until 8 PM for all of south central Texas today as gusty north winds and dry air move in this afternoon behind a cold front. More gusty north winds are anticipated on Saturday and with dry air already in place, we have opted to issue a Red Flag Warning for all of south central Texas. The Red Flag Warning will run from 10 AM until 8 PM Saturday for critical fire weather conditions. We've seen a recent uptick in fire activity and with dry grass fuel loading largely cured and above normal (especially near I-35 westward into the Hill Country), prefer to have a Red Flag Warning in effect on Saturday. As mentioned above, rain chances return to most areas late Tuesday into Wednesday, with wetting rains favored generally along and east of I-35. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 37 55 28 61 / 0 0 0 0 Austin Bergstrom Intl Airport 36 55 23 62 / 0 0 0 0 New Braunfels Muni Airport 39 55 25 60 / 0 0 0 0 Burnet Muni Airport 33 50 24 60 / 0 0 0 0 Del Rio Intl Airport 36 61 26 62 / 0 0 0 0 Georgetown Muni Airport 34 53 24 62 / 0 0 0 0 Hondo Muni Airport 38 58 25 60 / 0 0 0 0 San Marcos Muni Airport 38 56 24 62 / 0 0 0 0 La Grange - Fayette Regional 39 56 26 61 / 0 0 0 0 San Antonio Intl Airport 40 56 28 60 / 0 0 0 0 Stinson Muni Airport 40 58 28 61 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM CST Saturday for TXZ171>173- 183>194-202>209-217>225-228. && SHORT TERM...Platt LONG TERM....Platt AVIATION...05
Nearby
Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.